4 doctors weighed in:

I have a deep venous thrombosis near my subclavian vein. What risks do I run when I work my arm too hard?

4 doctors weighed in
Dr. Robert Vorhies
Surgery - Vascular
1 doctor agrees

In brief: Probably not much

The clot inside of your subclavian vein should be quite sticky unless it is very new.
The chance of dislodging the clot with exercise is not zero, but is very small. The consequence of working your arm may be more swelling which will improve when you raise your arm above the level of your head.

In brief: Probably not much

The clot inside of your subclavian vein should be quite sticky unless it is very new.
The chance of dislodging the clot with exercise is not zero, but is very small. The consequence of working your arm may be more swelling which will improve when you raise your arm above the level of your head.
Dr. Robert Vorhies
Dr. Robert Vorhies
Thank
Dr. Andris Kazmers
Surgery - Vascular

In brief: Subclavian DVT

Anticoagulation reduces chance clot will travel, but what was cause? Do you have a central venous catheter? Are you a weight lifter? I am concerned that you may have venous thrombosis from vein compression from thoracic outlet syndrome.
Treatment for that may include dissolving clot (thrombolysis) and possible removal of the first rib and Anticoagulation Suggest vascular surgery consult.

In brief: Subclavian DVT

Anticoagulation reduces chance clot will travel, but what was cause? Do you have a central venous catheter? Are you a weight lifter? I am concerned that you may have venous thrombosis from vein compression from thoracic outlet syndrome.
Treatment for that may include dissolving clot (thrombolysis) and possible removal of the first rib and Anticoagulation Suggest vascular surgery consult.
Dr. Andris Kazmers
Dr. Andris Kazmers
Thank
Dr. Shadi Abu Halimah
Surgery - Vascular

In brief: Depends

If u r already on blood thinner like Coumadin (warfarin) then it is ok .
. The question is why did u have this ? Are u a young athlete because treatment could change.

In brief: Depends

If u r already on blood thinner like Coumadin (warfarin) then it is ok .
. The question is why did u have this ? Are u a young athlete because treatment could change.
Dr. Shadi Abu Halimah
Dr. Shadi Abu Halimah
Thank
Get help from a real doctor now
Dr. Peter Kurzweil
Board Certified, Internal Medicine
46 years in practice
16M people helped
Continue
108,000 doctors available
Read more answers from doctors